Muscle relaxers make me so blah

Discussion in 'The Watercooler' started by flutterbee, Dec 27, 2008.

  1. flutterbee

    flutterbee Guest

    Does this happen to anyone else?

    The swelling in my face from what I suspected was the parotid gland (still not sure...maybe arthritis? maybe from clenching?) had gone down, but my jaw, teeth and ear were still hurting intensely. Two nights ago I took TM's advice on what she does for bruxism on another thread and took a muscle relaxer. I took flexeril 10mg. It makes me sleep. A lot. I took it last night, too.

    No more pain in my jaw, but I am just so blah. I don't want to do anything. Literally. Don't want to clean, don't want to shower, don't want to go anywhere, don't want to read, don't want to watch tv, don't want to be on the computer, don't want to talk to anyone, don't want the animals near me.

    I was going to take it tonight, except cut it in half, but I just can't stand this feeling. I was feeling so wonderful - emotionally - all week, but yesterday and today are horrible. The only difference is the flexeril.

    Anyone else notice this on flexeril?
  2. Jena

    Jena New Member

    i have never taken that particular one, yet i have taken another and i can't remember the name right now. yet i had the same exact effect on me, i was almost waiting for the slime to come dribbling out of my mouth at one piont. no desire to do anything at all.
  3. KTMom91

    KTMom91 Well-Known Member

    If Flexeril is the one I'm thinking of, the answer is yes. My brain turned to oatmeal and I sat in my chair watching Josie and the Pussycats on Boomerang. Then I fell asleep. I didn't take it very long, didn't like the feeling.
  4. Hound dog

    Hound dog Nana's are Beautiful

    Heather you're gonna find that with just about any muscle relaxant. It relaxes.....and they aren't kidding.

    Actually could use one for my back right between my shoulder blades tonight. argh What I wouldn't do to have just one day where those muscles aren't bunched up. (stress I guess)

    Halfing the dose might help. But it may not work as well with the pain.

  5. tiredmommy

    tiredmommy Site Moderator

    Heather, I generally half or quarter the dose... which means I don't wait until I'm in absolute agony before taking it. Any redness on your face, on the upper part of your jaw near your ear? If so, your tmj joint may have something on.
  6. flutterbee

    flutterbee Guest

    I didn't notice any redness, but my face was swollen on that side - a friend said it looked like I had a chipmunk cheek. It hurt along my bottom jaw, into my neck and into my ear. I've had this on and off for about 2 years, but I've never noticed the swelling before.

    I don't mean feeling blah right after I've taken it. I mean the next day. Ugh. It was horrible. I didn't take it last night and already the blah is gone. And I'm not a morning person. ;)
  7. goldenguru

    goldenguru New Member

    Flexeril makes me DEPRESSED. Seriously, I would rather have back spasms than take that stuff. I'm surprised your doctor didn't warn you that it can be a depressant.
  8. flutterbee

    flutterbee Guest

    My doctor wanted me to take Skelaxin which doesn't do this to me, but it's expensive and my insurance won't pay for it.

    She didn't warn me, though. I already knew that it made me sleep. Just didn't know about the blahs.
  9. susiestar

    susiestar Roll With It

    If your doctor reports this reaction (the blah is problem depression) then insurance will have to approve skelaxin as it won't cause this reaction.

    I could eat flexeril like M&Ms and never have it do anything. The last time a doctor rx'd them he told me to take 1 an hour until I fell asleep. After 3 i called him and said, no more. They don't do ANYTHING and 3 is enough. So now I take soma. Skelaxin doesn't work for me.

    I am sorry it made you feel bad, but this is the reaction that will make the ins co approve the other medication. I HATE it when insurance co's get into the prescribing business - they are NOT docs!!


  10. TerryJ2

    TerryJ2 Well-Known Member

    I haven't used it but my mom used to. She probably suffered from depression and was always complaining about being tired. I'm sure that didn't help.

    I've tried cyclobenziprine and it made me terribly sleepy and gave me a hangover.

    Right now (in the past yr) I've been biting in half chlorzoxazone and it works well. Unless I'm on the computer a lot, (bone spurs in my neck) I don't need it much.

    I got an appliance for bruxism many yr ago, but with-subsequent surgeries and new fillings, it no longer fits. Don't know if I'll have it remade ... it isn't as much of a problem any more.

    Best of luck! So sorry.